Tohoku Mathematical Journal

On soap bubbles and isoperimetric regions in noncompact symmetric spaces, I

Wu-Yi Hsiang

Full-text: Open access

Article information

Source
Tohoku Math. J. (2), Volume 44, Number 2 (1992), 151-175.

Dates
First available in Project Euclid: 3 May 2007

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1178227334

Digital Object Identifier
doi:10.2748/tmj/1178227334

Mathematical Reviews number (MathSciNet)
MR1161609

Zentralblatt MATH identifier
0819.53021

Subjects
Primary: 53C35: Symmetric spaces [See also 32M15, 57T15]
Secondary: 53C20: Global Riemannian geometry, including pinching [See also 31C12, 58B20] 58E15: Application to extremal problems in several variables; Yang-Mills functionals [See also 81T13], etc.

Citation

Hsiang, Wu-Yi. On soap bubbles and isoperimetric regions in noncompact symmetric spaces, I. Tohoku Math. J. (2) 44 (1992), no. 2, 151--175. doi:10.2748/tmj/1178227334. https://projecteuclid.org/euclid.tmj/1178227334


Export citation

References

  • [Ab] U. ABRESH, Constant mean curvature tori in terms of elliptic functions, J. Reine und Angew. Math. 374 (1987), 169-192.
  • [Al-1] A. D. ALEXANDROV, Uniqueness theorems for surfaces in the large, V, Vestnik Leningrad Univ 13 (1958), No. 19, 5-8. AMS Transl. (Series 2) 21, 412^16.
  • [Al-2] A. D. ALEXANDROV, A characteristic property of spheres, Annali di Mat. Pura Appl. 58 (1962), 303-315.
  • [Aim] F. ALMGREN, Existence and regularity almost everywhere of solutions to elliptic variationa problems with constraints, Memoirs AMS, No. 165.
  • [C] E. CARTAN, Sur une classe remarquable despaces de Riemann, Bull. Soc. Math. France 5 (1926), 214^264, 55 (1927), 114-134.
  • [Dh] A. DINGHAS, Eigenschaft der Kugel im «-dimensionalen Raum, Sber. Akad. Wiss. Math.-naturw Kl. 2A 149 (1940), 399-432.
  • [Ds] A. DINGHAS AND E. SCHMIDT, Einfacher Beweis der isoperimetrischen Eigenschaft der Kugel i «-dimensionalen euklidschen Raum, Agh. Preuss. Akad. Wiss. Math.-naturw. Kl. 7 (1943).
  • [Fe] H. FEDERER, "Geometric Measure Theory, " Springer-Verlag, Berlin, 1969
  • [Gi] E. GIUSTI, "Minimal Surfaces and Functions of Bounded Variation, " Birkhauser, Boston, 1984
  • [He] S. HELGASON, "Differential Geometry and Symmetric Spaces, " Academic Press, New York, 1978
  • [Ho] H. HOPF, Uber Flachen mit einer Relation zwischen der Hauptkrmmung, Math. Nachr. (1951-52), 231-249.
  • [Hs-1] W. Y. HSIANG, Generalized rotational hypersurfaces of constant mean curvature in the Euclidea spaces, I, Jour. Diff. Geom. 17 (1982), 337-356.
  • [Hs-2] W. Y. HSIANG, A symmetry theorem on isoperimetric regions, Center for Pure and Applie Mathematics Report PAM-409 (1988), University of California, Berkeley.
  • [HH-1] W. T. HSIANG AND W. Y. HSIANG, On the existence of codimension one minimal spheres i compact symmetric spaces of rank 2, Jour. Diff. Geom. 17 (1982), 583-594.
  • [HH-2] W. T. HSIANG AND W. Y. HSIANG, On the uniqueness of isoperimetric solutions and imbedde soap bubbles in non-compact symmetric spaces, I, (to appear in Invent. Math.).
  • [HsHu] W. Y. HSIANG AND H. L. HUYNH, Generalized rotational hypersurfaces of constant mea curvature in the euclidean space, II, Pacific Jour. Math. 130 (1987), 75-95.
  • [HPT] W. Y. HSIANG, R. S. PALAIS AND C. L. TERNG, The topology of isoperimetric submanifolds, J. Diff. Geom. 27 (1988), 423-^60.
  • [HTY-1] W. Y. HSIANG, Z. H. TENG AND W. C. YU, New examples of constant mean curvatur immerision of S3 into E4, Proceedings Academy of Sciences USA 79 (1982), 3931-3932.
  • [HTY-2] W. Y. HSIANG, Z. H. TENG AND W. C. YU, New examples of constant mean curvatur immersions of (2k– l)-spheres into Euclidean 2Aspaces, Annals of Math. 117 (1983), 609-625.
  • [Ka-1] N. KAPOULEAS, Constant mean curvature surfaces in Euclidean three spaces, Bulletin AMS 1 (1987).
  • [Ka-2] N. KAPOULEAS, Constant mean curvature surfaces in Euclidean three space, Ph. D. thesis, Univ of Calif., Berkeley (1988).
  • [PS] U. PINKALL AND I. STERLING, On the classification of constant mean curvature tori, Ann. o Math. 130(1989), 407-451.
  • [Sm] E. SCHMIDT, Reweis der isoperimetrischen Eigenschaft der kugel im hyperbolischen un spharischen Raum jeder Dimensionzahl, Math. Zeit. 49 (1943-44), 1-109.
  • [Sw] H. A. SCHWARZ, "Gesammelte Mathematische Abhandlungen, " Springer-Verlag, Berlin, 1980
  • [Si] J. SIMON, Minimal varieties in Riemannian manifolds, Ann. of Math. 88 (1968), 62-105
  • [Te] C. L. TERNG, Isoparametric submanifolds and their Coxeter groups, Jour. Diff. Geom. 2 (1985), 79-107.
  • [We] H. C. WENTE, Counterexamples to a conjecture of H. Hopf